Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what is hiv dementia & what is hiv drug-related dementia & their symptoms
Aug 31, 2005

i am concerned that i have hiv-dementia. I have never yet read anything about its symptoms? How can i tell if i am getting hiv-dementia and how can one distinguish between hiv- versus hiv-med-related dementia, that is, dementia caused by the hiv meds themselves?

Response from Dr. Horwath

HIV-associated dementia inlcudes symptoms like slowed thinking, memory problems, impaired concentration, tremors, gait problems, apathy and social withdrawal.

There are some medicines that can cause memory problems and other cognitive impairments, but usually not all the symptoms seen with HIV-dementia. The most common situation is that early signs of cognitive problems are worsened by adding certain medications. This common with anticholinergic medications (Cogentin, some antidepressants, Benadryl, etc.) or other drugs that are CNS depressants (benzodiazepines, barbiturates, alcohol).



Previous
dexadrine, strattera, or provigil
Next
Just Learned that Family Member is HIV positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement